8/7/11

Not My Favorite Chemo

So, one dose in with the Gemzar, and already 5 hours down in the ER.  Nasty side effects and a very high fever for two days - after MORE x-rays and a battery of tests, still not sure why.  Sent home with a liter of saline in my veins and a prescription for broad-spectrum antibiotics in my pocket.

No, we are NOT having fun yet.

And we're not so sure that I'm going to be able to stick this chemo drug out.  Theoretically (and according to the two oncologists I've spoken to on the subject), Gemzar is supposed to be 'relatively mild' as chemo chemicals go... but it hasn't worked out that way for me so far.  And a dear friend had a nightmarish experience with it.  So.  I guess I'll try it for another week (along with the antibiotics, this should be fun), and see where it goes.

But I can't say I'm happy about it.

5 comments:

soren2go said...

So sorry to hear how bad that chemo is treating you. I think that basically, our bodies do not like toxic substances no matter how "mild" they are supposed to be.
Sending prayers your way that you may experience rest and healing.
Leslie

mrspao said...

Sorry to hear that the chemo drug is so tough on your system. Sending you some very gentle hugs, prayers and healing thoughts xx

Delighted Hands said...

That stinks! Hope the next round is kinder by millions...

Nancy K. said...

I am so sorry that your have such bad side effects from this chemo. Who the heck ever thought of putting toxic chemicals into our bodies to cure us anyway? I hope it's hitting the cancer even harder than it's hitting you!

Gentle hugs and lots of prayers. Thank you for taking the time to 'be there' for me while you're going through so much.

Roberta said...

Uh oh.
This is not what we were looking for.